MAUDE Adverse Event Report: OWEN MUMFORD LIMITED UNIFINE PENTIPS; PEN NEEDLE

OWEN MUMFORD LIMITED UNIFINE PENTIPS; PEN NEEDLE
Model Number AN 3530
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
Patient called in to our us office to report that while giving herself her insulin shot, when she pulled the pen out the needle was missing.
 
Additional Manufacturer Narrative
No product was returned for assessment.The third-party supplier batch file review did not highlight any anomalies that could account for this issue.The retained samples were visually inspected, and breakage tested with no issues found.The batch was manufactured on dec 2019 and as stated by the third-party manufacturer: "it is in their experience that the alleged breakage could have occurred by user error in the following scenarios: angle of the needle in respect to the skin.Overload force applied during injection.Reuse of the device.Patient moving during injection.The medical questionnaire was completed by the user and no needle was found and no medical care/ intervention was required.No further action can be taken at this time.

Brand Name
UNIFINE PENTIPS
Common Device Name
PEN NEEDLE
Manufacturer (Section D)
OWEN MUMFORD LIMITED
brook hill
woodstock, oxfordshire OX20 1TU
UK  OX20 1TU
MDR Report Key11197515
Report Number8021764-2021-00001
Device Sequence Number19002184
Product Code FMI
UDI-Device Identifier00384703530010
UDI-Public00384703530010
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K152339
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/01/2024
Device Model NumberAN 3530
Device Catalogue NumberAN3530
Device Lot Number1910737
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Patient Weight139